Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 2, 2012Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 2, 2012, 3:02 AM EDT for Floyd County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 3:02 AM EDT (07:02 UTC)
Expired
Jul 2, 2012, 3:45 AM EDT
In force
43 min
Issued by
NWS Atlanta, GA

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS82 KFFC 020702
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 AM EDT MON JUL 2 2012

GAZ011-012-019-020-020745-
302 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 345 AM EDT...

AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUBLIGNA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW...
CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 345 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LAKE MARVIN...TRION...
SUBLIGNA...TIDINGS...EVERETT SPRINGS...OOSTANAULA...ARMUCHEE...
PLAINVILLE...PINSON...SHANNON...ADAIRSVILLE AND CASSVILLE.

&&

LAT...LON 3458 8536 3459 8535 3459 8527 3459 8506
      3421 8482 3428 8514 3459 8538
TIME...MOT...LOC 0702Z 337DEG 22KT 3453 8515

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:56 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 2, 1:56 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 AM EDT MON JUL 2 2012

.PREV DISCUSSION...

SHORT TERM /REST OF TODAY THROUGH MONDAY NIGHT/...
/ISSUED 441 PM EDT SUN JUL 1 2012/
MAIN CONCERNS ARE THE CONVECTIVE POTENTIAL THIS EVENING AND HEAT
AGAIN ON MONDAY. CONVECTION HAS BEEN RAPIDLY DEVELOPING DUE TO LOW
LEVEL CONVERGENCE ALONG LEE SFC TROUGH. HRRR FAILED TO CAPTURE THIS
EARLIER DURING THE DAY WHILE THE WRF AND NAM SUGGESTED DEVELOPMENT.
HAVE INCREASED TO CHANCE POPS ACROSS WESTERN AND SOUTHERN PORTIONS
OF CENTRAL GEORGIA. WITH MUCAPE UP TO 4000 J/KG AND WEAK SHEAR WITH
DRY LOW LEVELS... STRONG DOWNBURST WINDS AND SMALL HAIL ARE THE MAIN
THREATS WITH THIS DEVELOPMENT. IT IS NOT EXPECTED TO LAST MUCH
LONGER AFTER WE LOSE DAYTIME HEATING...BUT ANY GENERATED OUTFLOW
BOUNDARIES WILL LIKELY TRIGGER ADDITIONAL DEVELOPMENT INTO THE
EVENING. THERE MAY BE A SIMILAR SITUATION MONDAY AFTERNOON AS THE
SFC TROUGH LOOKS TO LINGER ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA WITH AMPLE INSTABILITY IN PLACE AGAIN. WHILE SPC HAD
MUCH OF THE AREA UNDER A SLIGHT RISK TODAY... ONLY THE FAR EAST
CENTRAL PART OF THE AREA IS SLIGHTED MONDAY... HOWEVER WE MAY HAVE
STRONG TO SEVERE STORMS AGAIN MONDAY AFTERNOON.

FOR TEMPS... WHILE TEMPS TODAY HAVE BEEN A BIT HIGHER THAN
EXPECTED... GUIDANCE STILL HAS SLIGHT DECREASE IN MAX TEMPS FOR
MONDAY. USED A BLEND OF MAV AND MET WITH MINOR TWEAKS TO PREVIOUS
TRENDS. MONDAY SHOULD STILL HAVE THE SIMILAR SYNOPTIC SETUP OF THE
BROAD UPPER RIDGE AXIS STAYING OVER THE CENTRAL PLAINS AND WEAK
UPPER LEVEL IMPULSES TRACKING ALONG NW FLOW ALOFT NEAR THE
CAROLINAS. ALTHOUGH PROGGED 850MB TEMPS LOOK TO BE SEVERAL DEGREES
LOWER THAN TODAY... DEWPOINTS MAY BE SLIGHTLY HIGHER AND HEAT
INDICES OF 105-110 DEGREES FOR MOST AREAS WILL STILL WARRANT AT
LEAST THE HEAT ADVISORY. AREAS IN THE FAR SOUTHEAST MAY REACH HEAT
INDICES OF 110-113 DEGREES THEREFORE A POSSIBLE EXTENSION OF THE
EXCESSIVE HEAT WARNING MAY BE NEEDED IN FUTURE UPDATES.

BAKER

LONG TERM /TUESDAY THROUGH SUNDAY/...
/ISSUED 441 PM EDT SUN JUL 1 2012/
SOME RELIEF HERE AS THE UPPER HIGH THAT WAS CENTERED OVER THE
STATE WILL BREAK DOWN THE REST OF THE WEEK AS LARGE UPPER RIDGE
BUILDS OVER THE CENTRAL CONUS AND TROUGHING DEVELOPS OVER THE
NORTHEAST. WILL NOT QUITE GET INTO THE STRONGER NORTHWESTERLIES
WHILE IN THIS PATTERN BUT WILL SEE A WEAK FRONT MEANDER THROUGH
THE AREA ON THURS. EVEN WITHOUT FRONT...ISOLD DIURNAL CONVECTION
EXPECTED EACH AFTERNOON AND EARLY EVENING...ESP AS MEAN RH
INCREASES ON THURS. PREV FCST NO TOO FAR OFF. DID INCREASE MAX
TEMPS A LITTLE ON TUES AND WED AS CLIMATOLOGY MAY BE PULLING DOWN
GUIDANCE TEMPS A LITTLE TOO MUCH. HEAT INDICES MAY ALSO REMAIN A
PROBLEM ON TUES IF DEW POINTS DONT MIX OUT. WILL NEED TO WATCH
THIS AS AN ADVISORY MAY NEED TO BE CONTINUED. HAVENT FORGOTTEN
ABOUT THE TROPICS EITHER. ATLANTIC BASIN LOOKS QUIET PER THE 00Z
ECMWF AND 12Z GFS...SOME ACTION LIKELY IN THE EASTERN PACIFIC BUT
WILL HAVE NO EFFECT HERE.

SNELSON

FIRE WEATHER...
HIGH FIRE DANGER CONDITIONS CONTINUE INTO THE EVENING FOR NORTH
AND MOST OF CENTRAL GEORGIA DUE TO LOW RH VALUES. THE LOWEST RH
VALUES LOOK TO REMAIN CLOSER TO 30 PERCENT MONDAY AFTERNOON AND
WINDS SHOULD STAY 10 MPH OR LESS...THEREFORE NO HAZARDOUS FIRE
WEATHER CONDITIONS ARE EXPECTED ATTM. ANY ADJUSTMENTS TO TEMPS OR
DEWPOINTS WILL NEED TO BE MONITORED FOR MONDAY.

BAKER

CLIMATE...

RECORDS FOR 07-01

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1927     72 2003     76 1990     58 1937
                                        1936
   KATL      99 1954     73 2003     78 1947     59 1938
                                                    1937
   KCSG      99 2007     78 1966     78 1998     59 1958
                1998                                1950
                1990
   KMCN     103 1954     74 1924     78 1931     59 1923
                                        1897

RECORDS FOR 07-02

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1925     65 1943     76 1931     56 1937
   KATL      99 1954     68 1943     79 1996     58 1937
   KCSG     101 1990     72 1981     78 1996     59 1950
                1970
   KMCN     103 1954     77 1943     79 1931     58 2008
                                                    1937

RECORDS FOR 07-03

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     70 1943     77 1978     58 1932
   KATL     101 1925     74 1943     77 1931     60 1881
   KCSG     101 1970     75 1988     77 1997     64 1950
                                        1996
   KMCN     104 1970     78 1944     77 1931     63 2010
                                                    1919
                                                    1918

&&

.AVIATION...
06Z UPDATE...
SHRA/TSRA AROUND MCN AND AHN SHOULD CONTINUE FOR THE NEXT FEW
HOURS. CONVECTION CHANCES LOOK BETTER TODAY SO HAVE INCLUDED
PROB30 TSRA AT ALL SITES...HOWEVER BEST CHANCES ARE FOR MCN...CSG
AND AHN. ALTHOUGH PROB30 GOES UNTIL 02/03Z...COULD SEE TSRA LAST
LONGER THAN THAT. WITH OUTFLOW FROM TSRA...WIND DIRECTION HAS BEEN
VRB. ALTHOUGH ATL SITES AND AHN HAVE SWITCHED TO EAST
WINDS...SHOULD SEE GENERAL FLOW SWITCH BACK TO WESTERLY FOR
TODAY...ALTHOUGH ANY THUNDERSTORMS THAT DEVELOP TODAY COULD AGAIN
PRODUCE VRB WIND. VSBY RESTRICTIONS ARE LIMITED TO TSRA...BUT CANT
RULE OUT 5SM OR 6SM AROUND SUNRISE OUTSIDE OF TSRA.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ON VSBYS. MEDIUM CONFIDENCE ON CIGS. LOW
CONFIDENCE ON WIND DIRECTION THROUGH 12Z...THEN MEDIUM CONFIDENCE.
LOW CONFIDENCE ON WHETHER TSRA WILL FORM DIRECTLY AT THE AIRPORT
TODAY.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS         102  72  99  72 /  20  20  30  20
ATLANTA         99  75  95  75 /  20  20  30  20
BLAIRSVILLE     93  67  91  66 /  20  20  30  20
CARTERSVILLE   100  70  96  69 /  20  20  20  20
COLUMBUS       100  75  96  76 /  30  30  30  20
GAINESVILLE     99  73  96  73 /  20  20  30  20
MACON          101  73  97  73 /  30  30  30  20
ROME           103  70  98  69 /  20  20  20  20
PEACHTREE CITY  98  71  96  69 /  20  20  30  20
VIDALIA         99  78  96  76 /  30  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...
DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...BAKER
LONG TERM....SNELSON
AVIATION...11
Hazardous weather outlook, Jul 1, 10:38 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1038 PM EDT SUN JUL 1 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030245-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1038 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS THROUGH TONIGHT.

.SYNOPSIS...
AN UPPER RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST
THROUGH TONIGHT BUT A SURFACE TROUGH HAS PROVIDED THE FOCUS FOR
ISOLATED THUNDERSTORM ACTIVITY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY THUNDERSTORMS WILL BE GUSTY WINDS AND
SMALL HAIL.

.DISCUSSION...
VERY HIGH INSTABILITY WITH CAPE VALUES NEAR 3000 J/KG HAVE
ALLOWED ISOLATED THUNDERSTORMS TO DEVELOP OVER NORTH AND CENTRAL
GEORGIA. THESE STORMS WILL PERSIST THROUGH TONIGHT SLOWLY
DIMINISHING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE HEAT WAVE WILL CONTINUE INTO MONDAY WITH A HEAT ADVISORY
ALREADY IN EFFECT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS
ALL OF NORTH AND CENTRAL GEORGIA MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 2, 1:05 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 AM EDT MON JUL 2 2012

GAZ006-008-009-015-016-020530-
105 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITE...UNION...
TOWNS...LUMPKIN AND FANNIN COUNTIES UNTIL 130 AM EDT...

AT 101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM YOUNG HARRIS TO HURST...MOVING SOUTHEAST AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THE STORMS MOVE ACROSS
WHITE...UNION...TOWNS...LUMPKIN AND FANNIN COUNTIES THROUGH 130 AM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALEXANDERS
MILL...NOTTELY DAM...IVY LOG... GUMLOG...HEMP... LOVING...
MORGANTON...MINERAL BLUFF...BLUE RIDGE...EPWORTH...
MCCAYSVILLE-COPPERHILL...BLAIRSVILLE...HURST...YOUNG HARRIS AND
JONES CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3499 8379 3488 8364 3482 8365 3480 8367
      3477 8363 3475 8362 3465 8365 3454 8361
      3450 8366 3450 8377 3452 8378 3449 8386
      3460 8411 3499 8449
TIME...MOT...LOC 0504Z 300DEG 7KT 3494 8385 3486 8398
          3484 8419
Special weather statement, Jul 2, 1:32 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 AM EDT MON JUL 2 2012

GAZ006-008-009-015-016-020615-
132 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...TOWNS...LUMPKIN AND FANNIN COUNTIES UNTIL 215 AM
EDT...

AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOVING TO SAUTEE...MOVING EAST AT 5 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITE...
UNION...TOWNS...LUMPKIN AND FANNIN COUNTIES THROUGH 215 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LOW GAP SHELTER...WHITLEY
GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...UNICOI STATE
PARK...ROBERTSTOWN...HELEN...SAUTEE...TURNERS CORNER...JONES CREEK...
OWLTOWN...HEMP...LOVING...BLAIRSVILLE...ANNA RUBY FALLS AND BLUE
MOUNTAIN SHELTER.

&&

LAT...LON 3499 8403 3489 8367 3481 8366 3480 8367
      3478 8365 3476 8364 3468 8366 3466 8393
      3499 8432 3500 8425
TIME...MOT...LOC 0532Z 278DEG 5KT 3496 8417 3480 8388
          3471 8365
Local storm report, Jul 2, 1:48 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 AM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             JULIETTE                33.11N 83.80W
07/01/2012  E1.75 INCH       MONROE             GA   PUBLIC

            NWS BIRMINGHAM RELAYED A REPORT FROM THE PUBLIC OF GOLF
            BALL SIZED HAIL NEAR JULIETTE.

&&

DEESE
Special weather statement, Jul 2, 2:14 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 AM EDT MON JUL 2 2012

GAZ006-007-013-014-020700-
214 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PICKENS...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 300 AM EDT...

AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAINTOWN...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PICKENS...
DAWSON...FANNIN AND GILMER COUNTIES THROUGH 300 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE MOUNTAINTOWN...ELLIJAY...
EAST ELLIJAY...CHERRY LOG...CARTECAY...PISGAH...ROY...MARION...
FAUSETT LAKE...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE INN...
BLACK GAP SHELTER...STOVER CREEK SHELTER...SPRINGER MOUNTAIN SHELTER
AND MARGRET.

&&

LAT...LON 3479 8410 3473 8410 3448 8426 3473 8463
      3487 8450
TIME...MOT...LOC 0614Z 304DEG 14KT 3475 8447
Special weather statement, Jul 2, 2:33 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 AM EDT MON JUL 2 2012

GAZ004>006-012-020715-
233 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...MURRAY...FANNIN AND GORDON COUNTIES UNTIL 315 AM
EDT...

AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ETON...MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...MURRAY...FANNIN AND GORDON COUNTIES THROUGH 315 AM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE NORTH GEORGIA
SPEEDWAY...RAMHURST...CHATSWORTH...ETON...CRANDALL...SUMAC...FORT
MOUNTAIN STATE PARK...CARTERS...CONASAUGA LAKE...COLWELL AND JONES
MILL.

&&

LAT...LON 3493 8445 3485 8449 3485 8461 3484 8459
      3482 8459 3478 8464 3477 8463 3474 8465
      3457 8465 3441 8474 3443 8503 3494 8481
TIME...MOT...LOC 0633Z 278DEG 12KT 3483 8472
Special weather statement, Jul 2, 3:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 AM EDT MON JUL 2 2012

GAZ011-012-019-020-020745-
302 AM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 345 AM EDT...

AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUBLIGNA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW...
CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 345 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LAKE MARVIN...TRION...
SUBLIGNA...TIDINGS...EVERETT SPRINGS...OOSTANAULA...ARMUCHEE...
PLAINVILLE...PINSON...SHANNON...ADAIRSVILLE AND CASSVILLE.

&&

LAT...LON 3458 8536 3459 8535 3459 8527 3459 8506
      3421 8482 3428 8514 3459 8538
TIME...MOT...LOC 0702Z 337DEG 22KT 3453 8515

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:07 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Toombs, Wheeler38 min
Jul 1, 8:42 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler18 min
Jul 1, 8:46 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Pulaski, Wilcox29 min
Jul 1, 8:51 PM EDTSpecial Weather StatementFFCTelfair24 min
Jul 1, 9:04 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox41 min
Jul 1, 11:18 PM EDTSpecial Weather StatementFFCWhite27 min
Jul 1, 11:22 PM EDTSpecial Weather StatementFFCTowns23 min
Jul 1, 11:58 PM EDTSpecial Weather StatementFFCPeach32 min
Jul 2, 12:04 AM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe26 min
Jul 2, 12:13 AM EDTSpecial Weather StatementFFCChattahoochee32 min
Jul 2, 12:34 AM EDTSpecial Weather StatementFFCHouston, Pulaski41 min
Jul 2, 12:36 AM EDTSpecial Weather StatementFFCGreene24 min
Jul 2, 12:41 AM EDTSpecial Weather StatementFFCJasper, Morgan, Putnam34 min
Jul 2, 12:46 AM EDTSpecial Weather StatementFFCMarion, Schley44 min
Jul 2, 1:00 AM EDTSpecial Weather StatementFFCTowns30 min
Jul 2, 1:03 AM EDTSpecial Weather StatementFFCBleckley, Twiggs42 min
Jul 2, 1:05 AM EDTSpecial Weather StatementFFCFannin, Lumpkin, Towns, Union, White25 min
Jul 2, 1:32 AM EDTSpecial Weather StatementFFCTowns, Union43 min
Jul 2, 2:14 AM EDTSpecial Weather StatementFFCGilmer46 min
Jul 2, 2:33 AM EDTSpecial Weather StatementFFCGordon, Murray42 min
Jul 2, 3:52 AM EDTHeat AdvisoryFFCDade11 hr
Jul 2, 6:42 AM EDTSpecial Weather StatementFFCCarroll48 min
Jul 2, 7:36 AM EDTSpecial Weather StatementFFCTroup39 min
Jul 2, 5:44 PM EDTSpecial Weather StatementFFCDade46 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.